Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Burnt lower legs, feet, painful. Could this cause a DVT in the flight home?

I m currently in Cape Verde & my partner burnt the front of his lower legs & tops of his feet on Wednesday. He is in excruciating pain inside his lower leg, especially the shin area. We are worried as we have a 6 hr flight home on Tuesday & his pain is only alleviated if his leg is raised. Is there any explanation or medical advise for this. Could this cause a DVT in the flight home.
Asked On : Tue, 19 Mar 2013
Answers:  1 Views:  16
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
HI, thanks for using healthcare magic

Burns can sometimes cause significant discomfort.

The area involved should be dressing daily and an antibacterial cream should be applied.
The most commonly used cream is silver sulfadiazine but if he is allergic to sulphur he can consider other creams such as polysporin and bactroban.
If the area is extensive or you are uncomfortable with the dressings then it would be best for them to be done by a doctor or nurse.

In terms of pain management, he may want to consider the use of anti inflammatory pain killers such as ibuprofen, diclofenac, aspirin. These should be taken on a full stomach.

Since the area is painful, he may restrict his movement and because of this restriction, increase the risk of the DVT.
During the flight, he must remember to move around as much as he can.

I hope this helps
Answered: Sat, 27 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor